MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA, FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. IBAL UKA, FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IBAL UKA, FEMORAL IMPACTOR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that an ar-611-6 ibal uka, femoral impactor broke during the case on (b)(6) 2022.This was discovered during use with no impact to the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-611-6 batch number 37621833 was received for investigation.Visual inspection identified that the femoral impactor head had broken prior to receipt for investigation.No fragments were returned for analysis.Signs of wore were identified in the shaft of the device.Multiple discoloration spots were observed on the device.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
IBAL UKA, FEMORAL IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15250111
Report Number1220246-2022-05409
Device Sequence Number20430399
Product Code LXH
UDI-Device Identifier00888867223875
UDI-Public00888867223875
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL UKA, FEMORAL IMPACTOR
Device Catalogue NumberAR-611-6
Device Lot Number37621833
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown